Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS Bismarck, ND

May 29, 2014McLean County, Ward County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 29, 2014, 10:22 PM CDT for McLean County, Ward County, North Dakota. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2014, 10:22 PM CDT (03:22 UTC)
Expired
May 29, 2014, 10:45 PM CDT
In force
23 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties McLean County, ND, Ward County, ND

What was reported inside it

TimeReportWhereRemark
May 29, 10:28 PM CDTHAIL 1.753 S Max, ND
May 29, 10:32 PM CDTHAIL 1.25Max, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
531 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
2354 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WUUS53 KBIS 300322
SVRBIS
NDC055-101-300345-
/O.NEW.KBIS.SV.W.0028.140530T0322Z-140530T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1022 PM CDT THU MAY 29 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 1045 PM CDT

* AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  SOUTHWEST OF MAX...OR 7 MILES NORTHEAST OF GARRISON...AND MOVING
  NORTHEAST AT 35 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAX AROUND 1030 PM CDT.
  BENEDICT AROUND 1045 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4810 10140 4802 10098 4784 10098 4767 10131
      4784 10164
TIME...MOT...LOC 0322Z 225DEG 29KT 4774 10134

HAIL...1.25IN
WIND...<50MPH

$$

JONES
2 follow-up statements
548 
WWUS53 KBIS 300340
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1040 PM CDT THU MAY 29 2014

NDC055-101-300345-
/O.CON.KBIS.SV.W.0028.000000T0000Z-140530T0345Z/
MCLEAN ND-WARD ND-
1040 PM CDT THU MAY 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WARD AND NORTH CENTRAL MCLEAN COUNTIES UNTIL 1045 PM CDT...

AT 1036 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF MAX...OR 18 MILES NORTHEAST OF GARRISON...MOVING NORTHEAST AT 40
MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR SIZE HAIL IN  
         MAX.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL MCLEAN AND SOUTHEASTERN WARD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4777 10113 4788 10140 4808 10129 4802 10098
      4784 10098
TIME...MOT...LOC 0339Z 220DEG 33KT 4790 10118

HAIL...1.25IN
WIND...<50MPH

$$

JONES
165 
WWUS53 KBIS 300345
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1045 PM CDT THU MAY 29 2014

NDC055-101-300355-
/O.EXP.KBIS.SV.W.0028.000000T0000Z-140530T0345Z/
MCLEAN ND-WARD ND-
1045 PM CDT THU MAY 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARD AND NORTH
CENTRAL MCLEAN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. PENNY SIZE HAIL 
IS STILL POSSIBLE WITH THIS STORM.

LAT...LON 4777 10113 4788 10140 4808 10129 4802 10098
      4784 10098
TIME...MOT...LOC 0345Z 225DEG 29KT 4787 10114

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:45 PM CDT, 37 minutes earlier.

Area forecast discussion, May 29, 9:45 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
945 PM CDT THU MAY 29 2014

.UPDATE...
ISSUED AT 945 PM CDT THU MAY 29 2014

WILL ALLOW SEVERE THUNDERSTORM WATCH TO EXPIRE AS THE LAST FEW
STRONG/SEVERE STORMS HAVE WEAKENED. OTHERWISE MADE SOME ADDITIONAL
ADJUSTMENTS TO DECREASE POPS FARTHER EAST WHERE MODELS ARE INDICATING
LESS ACTIVITY...ESPECIALLY SOUTHEAST. COLD FRONT CONTINUES TO PUSH
SLOWLY EASTWARD WITH ONGOING CONVECTION OCCURRING BEHIND FRONT.
WINDS HAVE SHIFTED TO NW AT KMOT AT 0130Z AND FRONT IS NEARING
KBIS.

UPDATE ISSUED AT 658 PM CDT THU MAY 29 2014

CANCELLED WIND ADVISORY AS WINDS HAVE DIMINISHED BELOW ADVISORY
LIMITS. TRIMMED WESTERN-MOST COUNTIES FROM SEVERE THUNDERSTORM
WATCH...ALTHOUGH SOME POST FRONTAL DEVELOPMENT OCCURING ACROSS
EASTERN MCKENZIE SOUTHWARD INTO BILLINGS COUNTY WHERE LESS CAPE IS
AVAILABLE BUT STRONGER SHEAR IS IN PLACE. ADJUSTED POPS TO ACCOUNT
FOR LATEST TRENDS AND FOLLOWED HRRR WHICH SEEMED TO HANDLE
CONVECTION ADEQUATELY.

UPDATE ISSUED AT 428 PM CDT THU MAY 29 2014

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 03Z FOR MUCH OF CENTRAL
AND WESTERN ND. CELLS BEGINNING TO DEVELOP ACROSS SOUTHWEST ND ALONG
COLD FRONT THAT IS SLOWLY MOVING EASTWARD. SPC MESO ANALYSIS PAGE
CONTINUES TO SHOW ABUNDANT INSTABILITY WITH CAPE OF 2000-3000 J/KG
ALONG AND AHEAD OF THE FRONT ALTHOUGH BEST SHEAR LAGS INSTABILITY
AXIS SOMEWHAT. EXPECTING TO BE ENOUGH OVERLAP OF SHEAR/INSTABILITY
TO SUPPORT MAINLY WIND/HAIL THREAT WITH STORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)

ISSUED AT 230 PM CDT THU MAY 29 2014

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE THUNDERSTORMS
DEVELOPING THIS AFTERNOON/EARLY EVENING...CONTINUING AND SLOWLY
MOVING EAST TONIGHT INTO FRIDAY. A FEW SEVERE STORMS WILL BE
POSSIBLE. DETAILS BELOW.

CURRENTLY...UPPER LEVEL RIDGE AXIS ACROSS THE EASTERN DAKOTAS WITH
A STRONG S/WV TROUGH/CLOSED LOW LIFTING NORTHEAST INTO WESTERN
SASKATCHEWAN. THIS PUTS SOUTHWESTERLY FLOW ALOFT ACROSS THE
MONTANA ROCKIES AND WESTERN DAKOTAS. AT THE SURFACE... TROUGH OF
LOW PRESSURE JUST NOW CROSSING THE MONTANA/NORTH DAKOTA BORDER
WITH WINDS SHIFTING TO WESTERLY AT SIDNEY AND BAKER MONTANA. WINDS
HAVE REMAINED RATHER GUSTY EAST OF THE TROUGH ACROSS CENTRAL NORTH
DAKOTA WHERE GUSTS HAVE RANGED FROM 40 TO JUST OVER 50 MPH FROM
MORTON AND BURLEIGH COUNTIES NORTH AND NORTHEAST INTO NORTH
CENTRAL PORTIONS OF THE STATE. WILL MAINTAIN THE WIND ADVISORY AS
IS...ISSUED ABOUT AN HOUR OR TWO AGO THROUGH THE AFTERNOON HOURS.
MODELS IN GOOD AGREEMENT LIFTING THE STRONGER MID LEVEL WINDS INTO
CANADA BY 00Z...AS WELL AS RELAXING THE PRESSURE GRADIENT WITH
TIME.

HIGH RESOLUTION/SHORT TERM MODELS STILL IN GREAT AGREEMENT THAT
THE SFC TROUGH AXIS/COLD FRONTAL BOUNDARY WILL BE THE FOCUS FOR
CONVECTION MID TO LATE THIS AFTERNOON/EARLY EVENING AS THE MID
LEVEL CAPPING INVERSION ERODES WITH THE APPROACH OF AN UPPER
LEVEL SPEED MAX LIFTING NORTH AND EAST ACROSS MONTANA. INITIAL
DEVELOPMENT STILL A BIT UNCERTAIN...BUT MODELS IN GENERAL
AGREEMENT THUNDERSTORMS DEVELOPING ACROSS WESTERN SOUTH DAKOTA
FIRST PERHAPS OVER THE BLACK HILLS BY 20-21Z...THEN
NORTH/NORTHEAST ALONG THE FRONTAL BOUNDARY THEREAFTER.
THUNDERSTORMS THEN CONTINUE TO DEVELOP/MOVE NORTHEAST ALONG THE
BOUNDARY TONIGHT...WITH STORM COVERAGE INCREASING SLOWLY EAST
WITH THE FRONTAL MOVEMENT.

THE LATEST SPC DAY 1 OUTLOOK NOW HAS A SLIGHT RISK AREA ALONG A
NARROW AXIS ALONG THE FRONT...INCLUDING SOUTHWEST AND CENTRAL
PORTIONS OF NORTH DAKOTA...MAINLY DURING THE DAYLIGHT HOURS WITH
THE SEVERE THREAT DIMINISHING WITH DARK. MLCAPE VALUES ARE RISING
INTO THE 1500 TO 2500 J/KG RANGE NEAR THE BOUNDARY WITH EFFECTIVE
SHEAR OF 25 TO 30 KTS ALONG THE BOUNDARY. BETTER AND MORE
SUPPORTIVE SHEAR RESIDES WEST OF THE FRONT. WILL MENTION THE
POSSIBILITY OF SEVERE WEATHER IN THE HAZARDOUS WEATHER
OUTLOOK...ALTHOUGH SHOULD NOTE THE BEST CAPE WILL BE DISPLACED
FROM THE BEST SHEAR. STORM MOVEMENT SHOULD BE ROBUST WITH MEAN
STORM MOTION 30-40 KTS TO THE NORTHEAST. HOWEVER...WITH THE SLOW
EASTWARD MOVEMENT OF THE FRONT...AND STORMS EXPECTED TO REDEVELOP
ALONG THE FRONT...TRAINING THUNDERSTORMS WILL BE POSSIBILITY
ENHANCING THE POTENTIAL FOR HEAVY RAINFALL.

SFC TROUGH SLOWLY MOVES EAST FRIDAY...BECOMING QUASI-STATIONARY
OVER THE SOUTH CENTRAL EAST INTO THE JAMES AND RED RIVER VALLEY
REGIONS. THUS ANOTHER ROUND OF STRONG TO SEVERE STORMS WITH HEAVY
RAIN LIKELY ALONG TO AHEAD OF THE SFC BOUNDARY. WILL MAINTAIN A
DRY FORECAST ACROSS THE NORTHWEST QUARTER OF ND FRIDAY WITH HIGH
PRESSURE AND A STABLE AIRMASS DEVELOPING SOUTH AND EAST FROM
CANADA IN THE WAKE OF THE TROUGH.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 230 PM CDT THU MAY 29 2014

AN ACTIVE AND WET PATTERN IS STILL IN STORE ACROSS WESTERN AND
CENTRAL NORTH DAKOTA IN THE LONG TERM PERIOD.

FRIDAY EVENING...A NEARLY STATIONARY SURFACE FRONTAL BOUNDARY IS
FORECAST TO EXTEND FROM NORTHWESTERN MINNESOTA ACROSS SOUTHEASTERN
NORTH DAKOTA - INCLUDING THE JAMES RIVER VALLEY - AND INTO CENTRAL
SOUTH DAKOTA. THERE SHOULD BE ONGOING SHOWERS AND THUNDERSTORMS FROM
THE DAYTIME FRIDAY PERIOD. THIS SHOULD CONTINUE A PERIOD OF HEAVY
RAIN FRIDAY NIGHT INTO SATURDAY MORNING IN THE JAMES RIVER BASIN
EXTENDING WESTWARD INTO SOUTH CENTRAL NORTH DAKOTA IN THE SOUTHERN
MISSOURI VALLEY OF NORTH DAKOTA...SOUTH OF LAKE SAKAKAWEA.

AT UPPER LEVELS...A SEMI-PERMANENT TROUGH OVER THE ROCKIES WILL KEEP
A SOUTHWESTERLY FLOW ALOFT OVER NORTH DAKOTA. A SERIES OF UPPER
LEVEL ENERGY IMPULSES MOVING NORTHEASTWARD THROUGH THE FLOW FRIDAY
THROUGH SATURDAY MORNING WILL ENHANCE THE PRECIPITATION ALONG THE
SURFACE BOUNDARY.

THERE APPEARS TO BE A BREAK IN THE UPPER LEVEL ENERGY IMPULSES
SATURDAY LATE MORNING/EARLY AFTERNOON...BUT A REINFORCEMENT OF
IMPULSES ARRIVES SATURDAY AFTERNOON IN THE WEST...AND CONTINUES
THROUGH SUNDAY NIGHT.

HEAVY RAIN IS LOOKING LIKELY FROM BISMARCK TO CARRINGTON AND SOUTH
FRIDAY THROUGH THE SUNDAY NIGHT TIME FRAME.

THE MODELS DIFFER ON THE CHARACTER OF THE UPPER LEVEL ENERGY -
WHETHER CONTINUED TROUGHING OR A CLOSED LOW OVER THE STATE - BUT
REGARDLESS THE CHANCE OF THUNDERSTORMS CONTINUES INTO EARLY NEXT
WEEK. THE MODELS DIFFER ON TIMING OF UPPER LEVEL IMPULSES BY
EARLY/MID WEEK NEXT WEEK...SO KEPT THE MODEL CONSENSUS WITH ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MID-WEEK.

BEST CHANCES OF RAIN IN THE LONG TERM IS FRIDAY NIGHT THROUGH SUNDAY
NIGHT...BUT CHANCES CONTINUE IN EACH PERIOD OF THE FORECAST THROUGH
NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 658 PM CDT THU MAY 29 2014

SHOWERS AND THUNDERSTORMS CONTINUE NEAR COLD FRONT THAT IS SLOWLY
MOVING EASTWARD ACROSS THE STATE. WINDS WILL TURN WEST/NORTHWEST
BEHIND THE FRONT. MAINTAINED VCSH/VCTS FOR FRIDAY KBIS AND KJMS
WHERE THE FRONT WILL CONTINUE TO FOCUS PRECIPITATION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JNS
SHORT TERM...NH
LONG TERM...JV
AVIATION...JNS
Hazardous weather outlook, May 29, 9:53 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
953 PM CDT THU MAY 29 2014

NDZ001>003-005-010>013-018>023-025-031>037-040>048-050-051-310300-
DIVIDE-BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
953 PM CDT THU MAY 29 2014 /853 PM MDT THU MAY 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TONIGHT...MAINLY
SOUTHWEST THROUGH NORTH CENTRAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SOUTH AND EAST ON FRIDAY. A FEW
STRONGER STORMS ARE POSSIBLE SOUTH CENTRAL INTO THE JAMES RIVER
VALLEY FRIDAY AFTERNOON.

THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT FRIDAY
NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ004-310300-
BOTTINEAU-
953 PM CDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR
WESTHOPE.

SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ009-017-310300-
WILLIAMS-MCKENZIE-
953 PM CDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR
WILLISTON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

JS

In the hours before

Special weather statement, May 29, 7:39 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT THU MAY 29 2014

NDZ017-018-032-033-300130-
BILLINGS-DUNN-MCKENZIE-STARK-
639 PM MDT THU MAY 29 2014

...STRONG THUNDERSTORMS SOUTHWEST NORTH DAKOTA...

SCATTERED THUNDERSTORMS WERE ALONG A LINE FROM MEDORA TO KILLDEER TO
MANDAREE. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRASSY BUTTE...
  TAYLOR...
  MANNING...
  RICHARDTON...
  KILLDEER...
  DUNN CENTER...
  HALLIDAY...
  MANDAREE...
  MCKENZIE BAY RECREATION AREA...
  LITTLE MISSOURI STATE PARK...
  SKUNK CREEK BAY RECREATION AREA...
  KEENE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4719 10343 4813 10283 4812 10278 4795 10258
      4790 10265 4786 10266 4781 10263 4775 10242
      4777 10236 4771 10228 4663 10223 4663 10361
TIME...MOT...LOC 0036Z 230DEG 27KT 4703 10293

VINING
Local storm report, May 29, 7:58 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
758 PM CDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             2 N MANNING             47.26N 102.77W
05/29/2014  E0.88 INCH       DUNN               ND   TRAINED SPOTTER

            MOSTLY PEA SIZED HAIL.

&&

JVINING
Special weather statement, May 29, 8:14 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT THU MAY 29 2014

NDZ002>004-010-011-021-300200-
BOTTINEAU-BURKE-MCLEAN-MOUNTRAIL-RENVILLE-WARD-
814 PM CDT THU MAY 29 2014

...STRONG THUNDERSTORMS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...

AT 810 PM CDT...SCATTERED THUNDERSTORMS WERE ALONG A LINE FROM NEW
TOWN THROUGH STANLEY TO WESTHOPE AND SHERWOOD AT THE CANADIAN
BORDER. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BLAISDELL...
  BERTHOLD...
  KENMARE...
  DONNYBROOK...
  CARPIO...
  LANSFORD...
  MOHALL...
  SHERWOOD...
  MAXBASS...
  ANTLER...
  WESTHOPE...
  FOXHOLM...
  TOLLEY...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4900 10070 4770 10226 4774 10229 4778 10226
      4780 10235 4775 10242 4781 10263 4790 10265
      4800 10256 4804 10261 4805 10267 4809 10268
      4810 10276 4813 10275 4813 10283 4819 10283
      4899 10201
TIME...MOT...LOC 0111Z 232DEG 22KT 4830 10214

MATHEWS
Special weather statement, May 29, 8:18 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
818 PM CDT THU MAY 29 2014

NDZ018-019-300145-
DUNN-MERCER-
818 PM CDT THU MAY 29 2014

...SPECIAL WEATHER STATEMENT...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MARSHALL...OR 27 MILES EAST
OF DICKINSON...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BEULAH...
  GOLDEN VALLEY...
  ZAP...
  MARSHALL...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4701 10215 4701 10232 4703 10242 4739 10214
      4740 10176 4719 10177 4698 10214
TIME...MOT...LOC 0118Z 222DEG 28KT 4704 10223
Special weather statement, May 29, 9:01 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
901 PM CDT THU MAY 29 2014

NDZ018-019-033-300215-
DUNN-MERCER-STARK-
801 PM MDT THU MAY 29 2014

...SPECIAL WEATHER STATEMENT...

AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
TWIN BUTTES TO NEW HRADEC...AND MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HIRSCHVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4746 10200 4688 10278 4696 10297 4756 10219
TIME...MOT...LOC 0201Z 271DEG 28KT 4745 10216 4699 10277

ABELING
Local storm report, May 29, 9:48 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             7 WSW HAVELOCK          46.44N 102.88W
05/29/2014  E0.75 INCH       HETTINGER          ND   TRAINED SPOTTER

0540 PM     HAIL             7 N BUCYRUS             46.17N 102.79W
05/29/2014  M1.75 INCH       ADAMS              ND   TRAINED SPOTTER

            A FEW LARGE GOLFBALL SIZE HAILSTONES.

0703 PM     HAIL             BELFIELD                46.89N 103.20W
05/29/2014  E0.75 INCH       STARK              ND   TRAINED SPOTTER

            MOSTLY PEA SIZED WITH SOME PENNY HAIL.

0707 PM     HAIL             N FAIRFIELD             47.19N 103.22W
05/29/2014  M0.75 INCH       BILLINGS           ND   LAW ENFORCEMENT

0757 PM     HAIL             2 N MANNING             47.26N 102.77W
05/29/2014  E0.88 INCH       DUNN               ND   TRAINED SPOTTER

            MOSTLY PEA SIZED HAIL.

&&

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:01 PM CDTSpecial Weather StatementBISBillings, Dunn, Mountrail44 min
May 29, 7:25 PM CDTSpecial Weather StatementBISMountrail, Renville, Ward35 min
May 29, 7:39 PM CDTSpecial Weather StatementBISBillings, Dunn, Stark51 min
May 29, 8:03 PM CDTSevere Thunderstorm WarningBISDunn27 min
May 29, 8:14 PM CDTSpecial Weather StatementBISMountrail, Renville46 min
May 29, 8:18 PM CDTSpecial Weather StatementBISMercer27 min
May 29, 8:33 PM CDTSevere Thunderstorm WarningBISDunn, Mercer27 min
May 29, 8:53 PM CDTSevere Thunderstorm WarningBISMercer, Oliver37 min
May 29, 9:01 PM CDTSpecial Weather StatementBISDunn14 min
May 29, 9:33 PM CDTAreal Flood AdvisoryBISDunn, Mercer6 hr
May 29, 10:53 PM CDTSpecial Weather StatementBISMcLean37 min
May 29, 11:04 PM CDTSpecial Weather StatementBISGrant, Hettinger, McHenry, McLean, Mercer, Morton and 2 more56 min
May 30, 12:53 AM CDTSpecial Weather StatementBISBurleigh52 min
May 30, 4:24 PM CDTSpecial Weather StatementBISStutsman51 min
May 30, 5:03 PM CDTSpecial Weather StatementBISStutsman27 min
May 30, 5:29 PM CDTSpecial Weather StatementBISDickey, LaMoure31 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.